MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 14F X 28CM SPLIT CATH III

MEDICAL COMPONENTS, INC. 14F X 28CM SPLIT CATH III
Model Number ASPC28-3E.
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently waiting for the sample to be returned for evaluation.Once the investigation is complete a final report will be submitted.
 
Event or Problem Description
After having connected the patient air bubble alarm from the dialysis machine.Lots of bubbles on the arterial extension.Treatment interruption in order to check the luer lock connection: ok no issue.Treatment continuity but new air bubble alarm.Visually, air bubbles were drawn directly into the arterial extension.Treatment interruption: line disconnection, rinsing with water, insertion of tips.Visually, blood was flowing slightly between the lumen and the extension adaptor.Removal of the catheter then insertion of a new.The catheter seems to have a tear.The patient is now in good condition.
 
Additional Manufacturer Narrative
The split cath was returned for evaluation in two (2) pieces.Approximately 5.3 cm of the lumen remains attached to the hub.The remainder of the lumen was also received.The device was both flushed and aspirated with no issues noted.No leaks, bubbles, or back flow were noted.No tear was noted.Issue cannot be replicated with the returned device.Complaint cannot be confirmed.The issue may have been with the bloodline used during the treatment and not with the catheter.The catheter was implanted and functioned for over 2.5 years with no reported problems.New bloodlines are used every treatment.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14F X 28CM SPLIT CATH III
Common Device Name
SPLIT CATH III
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9836862
Report Number2518902-2020-00018
Device Sequence Number11534919
Product Code MSD
UDI-Device Identifier00884908003710
UDI-Public884908003710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/04/2021
Device Model NumberASPC28-3E.
Device Catalogue NumberASPC28-3E.
Device Lot NumberMHQZ410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR